Alert archive / Puerto Rico / Flash Flood Warnings in 2003

Flash Flood Warning 102, NWS JSJ

November 12, 2003

NWS JSJ issued this flash flood warning at Nov 12, 2003, 4:03 PM CST. It was in force for 22 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Nov 12, 2003, 4:03 PM CST (22:03 UTC)
Expired
Nov 13, 2003, 2:30 PM CST
In force
22 hr
Issued by
NWS JSJ
Area
Whole counties

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGCA52 TJSJ 122203
FFWSJU
PRC049-147-VIC010-020-030-130430-

BULLETIN-EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE SAN JUAN PR
603 PM AST WED NOV 12 2003

THE NATIONAL WEATHER SERVICE IN SAN JUAN HAS ISSUED

* A FLASH FLOOD WARNING FOR THE FOLLOWING ISLANDS OF PUERTO RICO

     CULEBRA
     VIEQUES

  AND IN THE U.S. VIRGIN ISLANDS

     SAINT JOHN AND THE ADJACENT SMALLER ISLANDS
     SAINT THOMAS
     SAINT CROIX

* UNTIL 1230 AM AST THURSDAY MORNING

* AT 558 PM...DOPPLER WEATHER RADAR CONTINUED TO INDICATE SHOWERS 
AND INTENSE THUNDERSTORMS WITH VERY HEAVY RAINFALL MOVING SLOWLY 
NORTH ACROSS THESE ISLANDS...WITH OTHER SHOWERS AND THUNDERSTORMS 
POISED TO MOVE ACROSS THE WARNING AREA DURING THE NEXT 1 TO 3 HOURS. 
ADDITIONAL RAINFALL AMOUNTS OF 1 TO 3 INCHES WILL OCCUR THROUGH 1230 
AM THURSDAY. THIS ADDED RAINFALL WILL AGGRAVATE ANY ONGOING FLOODING 
AND INITIATE NEW FLASH FLOODING OF STREAMS...GUTS AND OTHER FLOOD 
PRONE AREAS. IN ADDITION...MUDSLIDES ARE LIKELY OVER AREAS OF STEEP 
TERRAIN.

THIS A PARTICULARLY DANGEROUS AND LIFE THREATENING SITUATION STAY 
AWAY FROM STREAMS...GUTS AND LOW LYING AREAS PRONE TO FLOODING 
ACROSS THE WARNING AREA. DO NOT RISK THE LIVES OF YOU OR YOUR LOVED 
ONES. DONT DROWN...TURN AROUND

A FLASH FLOOD WARNING MEANS THAT FLASH FLOODING HAS BEEN REPORTED OR 
IS IMMINENT. EVACUATE TO HIGHER GROUND AND TAKE THE NECESSARY 
PRECAUTIONS SHOULD FLOOD WATERS AFFECT YOUR AREA. MOTORISTS AND 
PEDESTRIANS SHOULD NOT ATTEMPT TO CROSS FLOODED ROADS AND AREAS...AS 
YOU AND YOUR VEHICLE MIGHT BE SWEPT AWAY BY FLOOD WATERS. PERSONS IN 
LOW LYING AREAS SHOULD SEEK HIGHER GROUND. FOLLOW INSTRUCTIONS FROM 
LOCAL CIVIL DEFENSE OR LAW OFFICIALS.

$$

SEELEY
1 follow-up statement
000 
WGCA72 TJSJ 131507
FFSSJU
PRC049-147-VIC010-131600-

BULLETIN-IMMEDIATE BROADCAST REQUESTED
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE SAN JUAN PR
1100 AM AST THU NOV 13 2003

THE FLOOD WARNING ISSUED EARLIER BY THE NATIONAL WEATHER SERVICE IN 
SAN JUAN HAS BEEN DISCONTINUED FOR THE FOLLOWING MUNICIPALITIES AND 
ISLANDS

IN PUERTO RICO
     CULEBRA AND VIEQUES

IN THE U.S. VIRGIN ISLANDS
     SAINT CROIX

...A FLASH FLOOD WATCH REMAINS IN EFFECT FOR ALL LOCAL ISLANDS UNTIL 
   600 PM...

AT 1047 AM AST WEATHER SERVICE DOPPLER RADAR INDICATED THAT THE HEAVY
RAIN WHICH AFFECTED THIS AREA EARLIER HAS DISSIPATED OR MOVED 
AWAY...THEREFORE FLASH FLOODING NO LONGER EXISTS AT THE MOMENT. 
HOWEVER...THE USGS RIVER SENSORS ACROSS THESE ISLANDS CONTINUE TO 
INDICATE THAT GUTS AN STREAMS ACROSS THESE AREAS REMAIN HIGH.

THEREFORE FLASH FLOODING NO LONGER EXISTS AND THE FLASH FLOOD WARNING
HAS BEEN DISCONTINUED

ALTHOUGH FLASH FLOODING NO LONGER EXISTS YOU SHOULD CONTINUE TO
REMAIN ALERT FOR ANY LINGERING WATER ON THE ROADWAYS AND HIGH STREAM
OR RIVER LEVELS.

$$

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS JSJ wrote its last area forecast discussion before this flash flood warning went out at Nov 12, 2:00 PM CST, 2 hours 3 minutes earlier.

Area forecast discussion, Nov 12, 2:00 PM CST, 2 hours 3 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SAN JUAN PR
400 PM AST WED NOV 12 2003

SHOWER COVERAGE HAVE INCREASE AND THE ENTIRE ISLAND IS BEING
AFFECTED BY THIS SYSTEM. THIS WEATHER SCENARIO IS EXPECTED TO
CONTINUE AND REMAIN RAINY AND UNSTABLE ACROSS THE ENTIRE AREA
THROUGH FRIDAY. THERE IS A BROAD LOW PRESSURE AREA ACROSS THE ENTIRE
AREA EXTENDING FROM DOMINICAN REPUBLIC TO THE U.S. VIRGIN ISLANDS.
IN THE SHORT TERM MODERATE TO HEAVY RAIN WILL CONTINUE THROUGH THE
NEXT 48 HOURS ACROSS THE EAST HALF OF PUERTO RICO AND VIRGIN
ISLANDS.

THE MOISTURE IS TO START LIFTING AWAY ON FRIDAY WITH IMPROVING
WEATHER CONDITIONS EXPECTED BUT IT SHOULD BE SHORT LIVED. A COLD
FRONT WILL APPROACH FROM THE NORTHWEST FRIDAY AFFECTING THE LOCAL
AREA THROUGH SATURDAY WITH SCATTERED TO NUMEROUS SHOWERS.

MARINE...A NORTHERN SWELL WILL CONTINUE TO REACH THE NORTHERN COAST
THROUGH THURSDAY. THE WWIII MODEL IS SUGGESTING A SIGNIFICANT SWELL
EVENT FOR SUNDAY AND MONDAY WITH 3.3 METERS LONG PERIODS SWELLS

.SJU...
.PR...FFA PRZALL.
.VI...FFA VIZALL.

EQUIPMENT...NO PROBLEMS AT THIS TIME
Hazardous weather outlook, Nov 12, 4:00 AM CST, 12 hours 3 minutes before
PRZ001>013-VIZ001-002-AMZ710>750-122200-

HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SAN JUAN PR
600 AM AST MON NOV 12 2003

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PUERTO RICO.

.TODAY AND TONIGHT...SCATTERED TO NUMEROUS SHOWERS AND ISOLATED TO
SCATTERED THUNDERSTORMS ARE FORECASTED TO MOVE INLAND ACROSS THE
SOUTHERN SLOPES AND EASTERN THIRD OF PUERTO RICO INCLUDING THE
ISLANDS OF VIEQUES AND CULEBRA THROUGH THIS EVENING. ADDITIONAL
SHOWERS AND THUNDERSTORMS SHOULD DEVELOP ACROSS THE INTERIOR AND
NORTHERN SLOPES OF THE ISLAND. AREAS OF HEAVY RAINFALL ARE POSSIBLE
ACROSS ALL OF PUERTO RICO. PREVIOUS RAINFALL HAVE SATURATED OR
PARTIALLY SATURATED SOILS ACROSS PUERTO RICO AND ADJACENT ISLANDS.
LANDSLIDES OR ROCK SLIDES ALONG HIGHER ELEVATIONS ARE POSSIBLE AS
WELL AS DANGEROUS CLOUD TO GROUND LIGHTNING. A FLASH FLOOD WATCH IS
IN EFFECT THROUGH 500 PM THIS AFTERNOON.

.SPOTTER CALL TO ACTION STATEMENT...

SPOTTER ACTIVATION IS LIKELY TODAY.

.THURSDAY THROUGH TUESDAY...A BROAD LOW PRESSURE SYSTEM RESPONSIBLE
FOR THE CURRENT WEATHER CONDITIONS IS EXPECTED TO DRIFT NORTH TO
JUST NORTH OF PUERTO RICO TO SLOWLY IMPROVE THE LOCAL WEATHER
CONDITIONS BY FRIDAY AND BEYOND. MEANWHILE...SCATTERED TO NUMEROUS
SHOWERS AND SCATTERED THUNDERSTORMS ACROSS THE LOCAL AREAS ARE
EXPECTED.  THERE IS A GOOD POTENTIAL FOR URBAN AND FLASH FLOODING ON
THURSDAY.  NO OTHER HAZARDOUS WEATHER CONDITIONS ARE EXPECTED.

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE U.S. VIRGIN ISLANDS.

.TODAY AND TONIGHT...SCATTERED TO NUMEROUS SHOWERS AND ISOLATED TO
SCATTERED THUNDERSTORMS ARE FORECASTED TO MOVE INLAND ACROSS THESE
ISLANDS THROUGH THIS EVENING. PREVIOUS RAINFALL HAVE SATURATED SOILS
ACROSS THE U.S. VIRGIN ISLANDS AND ADJACENT ISLANDS. LANDSLIDES OR
ROCK SLIDES ALONG HIGHER ELEVATIONS ARE POSSIBLE AS WELL AS
DANGEROUS CLOUD TO GROUND LIGHTNING. A FLASH FLOOD WATCH IS IN
EFFECT THROUGH 500 PM THIS AFTERNOON.

.SPOTTER CALL TO ACTION STATEMENT...

SPOTTER ACTIVATION IS LIKELY TODAY.

.THURSDAY THROUGH TUESDAY...A BROAD LOW PRESSURE SYSTEM RESPONSIBLE
FOR THE CURRENT WEATHER CONDITIONS IS EXPECTED TO DRIFT NORTH TO
JUST NORTH OF PUERTO RICO TO SLOWLY IMPROVE THE LOCAL WEATHER
CONDITIONS BY FRIDAY AND BEYOND. MEANWHILE...SCATTERED TO NUMEROUS
SHOWERS AND SCATTERED THUNDERSTORMS ACROSS THE LOCAL AREAS ARE
EXPECTED. THERE IS A GOOD POTENTIAL FOR URBAN AND FLASH FLOODING ON
THURSDAY. NO OTHER HAZARDOUS WEATHER CONDITIONS ARE EXPECTED.

FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE WEB
SITE FOR PUERTO RICO AND THE U.S. VIRGIN ISLANDS AT (ALL LOWERCASE
LETTERS): HTTP://WWW.SRH.NOAA.GOV/SJU.

In the hours before

Local storm report, Nov 12, 11:25 AM CST, 4 hours 38 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SAN JUAN PR
125 PM AST WED NOV 12 2003

TIME(AST)  .....CITY LOCATION.....STATE   ...EVENT/REMARKS...
           ....COUNTY LOCATION....

0109 PM    SALINAS                   PR   FLASH FLOOD
11/12/03   SALINAS                        MAJOR ROADS AND HIGHWAYS
                                          IMPASSABLE WITH THREE TO
                                          FOUR FEET OF STANDING
                                          WATER. TOWNS
                                          INCOMMUNICATED. RIVER RIO
                                          BLANCO AND FAJARDO OUT OF
                                          ITS BANKS. MUNICIPALITIES
                                          OF NAGUABO, FAJARDO, RIO
                                          GRANDE, MAUNABO WITH
                                          FLOODING PROBLEMS.SCHOOLS
                                          IN EASTERN PUERTO RICO
                                          CLOSE UNTIL FURTHER NOTICE.

ET
Special weather statement, Nov 12, 12:24 PM CST, 3 hours 39 minutes before
PRZ001>007-009>013-VIZ001-121945-

BULLETIN-IMMEDIATE BROADCAST REQUESTED
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SAN JUAN PR
224 PM AST WED NOV 12 2003

...EXCESSIVE RAINS FOR SOUTH AND EAST PUERTO RICO AND VIRGIN ISLANDS
REMAINDER OF THIS AFTERNOON AND EVENING...

DOPPLER RADAR CONTINUES TO SHOW LARGE BANDS OF MODERATE TO HEAVY
RAIN AND THUNDERSTORMS MOVING FROM THE ADJACENT SOUTHERN COASTAL
WATERS TOWARD THE SOUTH SECTIONS OF PUERTO RICO FROM CABO ROJO EAST
TO GUAYAMA AND EAST NORTHEAST TO LUQUILLO. DOPPLER RADAR ESTIMATED
AROUND 1 TO 2 INCHES OF RAIN POSSIBLE PER HOUR ALONG THE IMMEDIATE
GUAYAMA ARROYO AND PATILLA AREA. SATELLITE ESTIMATES INDICATE  SIX
HOUR ESTIMATED ACCUMULATIONS OF 2 TO 4 INCHES ALONG SANTA ISABEL AND
COAMO AND EASTWARD TOWARD VIEQUES.

SERIOUS FLOOD THREAT TO CONTINUE FOR PUERTO RICO AND THE VIRGIN
ISLANDS WITH MUD AND ROCK SLIDES.

PUERTO RICO AND THE U.S. VIRGIN ISLANDS REMAIN CENTERED IN REGION OF
VERY HIGH MOISTURE WITH AN A STATIONARY UPPER LEVEL TROUGH JUST WEST
OF PUERTO RICO COMBINED WITH A BROAD LOW PRESSURE AREA EXTENDING
FROM HISPANIOLA EAST TO THE VIRGIN ISLANDS. THESE CONDITIONS ARE
CONDUCIVE TO PERSISTENT RAINS AN FLOODING INTO FRIDAY.

MOJICA
Special weather statement, Nov 12, 1:11 PM CST, 2 hours 52 minutes before
PRZ001>007-009>013-VIZ001-121945-

BOLETIN-SE REQUIERE DIFUSION INMEDIATA
COMUNICADO ESPECIAL SOBRE LAS CONDICIONES DEL TIEMPO
SERVICIO NACIONAL DE METEOROLOGIA SAN JUAN PR
224 PM AST MIERCOLES 12 DE NOVIEMBRE DE 2003

...LLUVIAS EXCESIVAS PARA EL SUR Y ESTE DE PUERTO RICO Y LAS ISLAS
VIRGENES POR EL RESTO DE ESTA TARDE Y AL ANOCHECER...

EL RADAR DOPPLER CONTINUA MOSTRANDO BANDAS GRANDES DE LLUVIA DE
MODERADA A FUERTE Y TRONADAS MOVIENDOSE DESDE LAS AGUAS COSTERAS
ADYACENTES DEL SUR HACIA LOS SECTORES DEL SUR DE PUERTO RICO DESDE
CABO ROJO HACIA EL ESTE HASTA GUAYAMA Y HACIA EL ESTE NORESTE HASTA
LUQUILLO. EL RADAR DOPPLER ESTIMO ALREDEDOR DE 1 A 2 PULGADAS DE
LLUVIA POR HORA A LO LARGO DEL AREA INMEDIATA DE GUAYAMA...ARROYO...
Y PATILLAS. LAS IMAGENES DEL SATELITE INDICAN ACUMULACIONES
ESTIMADAS EN SEIS HORAS DE 2 A 4 PULGADAS A LO LARGO DE SANTA ISABEL
Y COAMO Y HACIA EL ESTE HACIA VIEQUES.

UN RIESGO SERIO DE INUNDACIONES CONTINUARA PARA PUERTO RICO Y LAS
ISLAS VIRGENES CON DESLIZAMIENTOS DE LODO Y ROCAS.

PUERTO RICO Y LAS ISLAS VIRGENES AMERICANAS PERMANECEN CENTRALIZADOS
EN UNA REGION DE MUCHA HUMEDAD CON UNA VAGUADA ESTACIONARIA EN LOS
NIVELES ALTOS JUSTO AL OESTE DE PUERTO RICO COMBINADOS CON UN AREA
EXTENSO DE BAJA PRESION EXTENDIENDOSE DESDE LA ESPANOLA HACIA EL
ESTE HASTA LAS ISLAS VIRGENES. ESTAS CONDICIONES SON PROPICIAS PARA
LLUVIA PERSISTENTE Y TAMBIEN INUNDACIONES HASTA EL VIERNES.

MOJICA/SANTIAGO

The office that day

Everything else NWS JSJ issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Nov 11, 6:10 PM CSTFlash Flood WarningJSJ21 hr
Nov 12, 5:16 AM CSTFlash Flood WarningJSJ19 hr
Nov 12, 5:43 AM CSTFlash Flood WarningJSJ19 hr
Nov 12, 5:53 AM CSTFlash Flood WarningJSJ19 hr
Nov 12, 6:13 AM CSTFlash Flood WarningJSJ19 hr
Nov 12, 6:57 AM CSTFlash Flood WarningJSJ19 hr
Nov 12, 7:54 AM CSTFlash Flood WarningJSJ19 hr
Nov 12, 9:16 AM CSTFlash Flood WarningJSJ18 hr
Nov 12, 10:55 AM CSTFlash Flood WarningJSJ22 hr
Nov 12, 1:30 PM CSTFlash Flood WarningJSJ19 hr
Nov 12, 7:36 AM CSTFlash Flood WarningJSJ19 hr
Nov 12, 9:32 AM CSTFlash Flood WarningJSJ19 hr
Nov 12, 12:29 PM CSTFlash Flood WarningJSJ20 hr

Nearby

Flash Flood Warnings in Puerto Rico, 2003Flash Flood Warnings in U.S. Virgin Islands, 2003Every flash flood warning in 2003

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.